MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC STENTED PORCINE HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC STENTED PORCINE HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-27M-00
Medical Device Problem Codes Perivalvular Leak (1457); Intravalvular regurgitation (4068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 27mm epic mitral valve was implanted.After the valve was implanted, it was observed on echocardiogram that there was a leak from the valve.The decision was made to remove the valve and replace it with another valve.The patient status was unknown.
 
Additional Manufacturer Narrative
An event leakage during the valve implantation was reported.The device was returned back to abbott for investigation and the sewing cuff is fully intact and the leaflet 1 was folded.No anomalies were found with the valve cusps.The valves performance was noted to be limited during functional testing upon return to abbott, however functional testing at the time of manufacturing indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications, including inspection for proper coaptation and effective orifice area.The cause of the reported event could not be conclusively determined, however it is possible the valve structure was damaged during implant or explant of the valve, which could have impacted the coaptation of the leaflets and led to the lowered valve performance.H6 medical device problem code: code 1457 removed.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 27mm epic mitral valve was implanted.After the valve was implanted, it was observed on echocardiogram that there was a leak from the valve.The decision was made to remove the valve and replace it with another valve.The patient status was unknown.Subsequent to the previously filed report, additional information was received that: the leak was observed through the valve itself.The unknown size replacement was implanted, and the procedure was finished without incident.Patient remained on bypass for the entire procedure.There was no clinically significant delay and no adverse effects.

Brand Name
EPIC STENTED PORCINE HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15420143
Report Number2135147-2022-01197
Device Sequence Number19488111
Product Code LWR
UDI-Device Identifier05414734055574
UDI-Public05414734055574
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberE100-27M-00
Device Catalogue NumberE100-27M-00
Device Lot NumberBR00021100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown